MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM1510F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic incisional hernia procedure, the fixation suture was torn while pulling up the mesh to the patient's abdominal wall.Another mesh was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the returned sample shows that: the sample was returned in its original packaging (except the tray and sealed tyvek lid).The commercial box was found still opened.Labels in asian language (seems to be korean language) have been stuck on the commercial box.The sample was found dry and contaminated by blood.The sample was found folded collagen against collagen.The textile knitting pattern and the mesh dimension were found as expected.The film of collagen anchored on the textile was found as expected.2 fixation systems are still visible on the mesh, placed at each point of the length of the mesh.At least 4 nodes have been added to these 2 fixation yarns.The thread is broken just after the knots.The breaking of the thread is clear.The 2 fixations usually placed in the width of the mesh are not present.The sewing of the mrk textile on the mesh was found partially disjointed.The reported condition was confirmed.It should be noted that the breaking of the thread is clear which suppose that these yarns have been cut.The textile knitting pattern especially around the fixation yarns mesh was found as expected.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The reported condition was confirmed but the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8428129
Report Number9615742-2019-00499
Device Sequence Number192919
Product Code FTL
UDI-Device Identifier10884521190382
UDI-Public10884521190382
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberSYM1510F
Device Catalogue NumberSYM1510F
Device Lot NumberPRL1003X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR